Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

October 22, 2021Monroe County, Florida

NWS Miami, FL issued this special weather statement at Oct 22, 2021, 6:30 PM EDT for Monroe County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2021, 6:30 PM EDT (22:30 UTC)
Expired
Oct 22, 2021, 7:00 PM EDT
In force
30 min
Issued by
NWS Miami, FL
Hail
0.25 in
Wind
40

County Monroe County, FL

The radar

The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1611 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

910 
WWUS82 KMFL 222230
SPSMFL

Special Weather Statement
National Weather Service Miami FL
630 PM EDT Fri Oct 22 2021
 
FLZ070-071-073-075-222300-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
630 PM EDT Fri Oct 22 2021

...A strong thunderstorm will impact portions of southeastern Collier
County through 700 PM EDT...

At 630 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Cypress National Preserve, or 25 miles
northeast of Chokoloskee, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Big Cypress National Preserve and Dade-Collier Training Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2608 8093 2598 8087 2581 8087 2580 8112
      2602 8112
TIME...MOT...LOC 2230Z 349DEG 11KT 2596 8099 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

Hadi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 22, 3:06 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Oct 22, 3:06 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Miami FL
306 PM EDT Fri Oct 22 2021

.SHORT TERM (Today through Saturday)...

Upper level ridging has weakened and shifted eastward further into
the Atlantic Ocean, as 700-500 hPa troughing now encroaches on South
Florida. A lengthy synoptic front originating of the New England
coast drapes down towards South/Central Florida as well in
association with gradual upper troughing. Several impulses in the
form of vorticity maxima are apparent in short-range model guidance,
and are forecast to progress through the mean mid/upper level flow.
Additionally, the right entrance region of a 100 kt jet max
encompasses much of the region. This is resulting in a low-level
mass response that is causing a veering of tropospheric winds, and
allowing modest boundary layer moisture to advect towards the CWFA.
This favorable synoptic environment coupled with steepened mid-level
lapse rates of roughly 7 deg C/km, mixed-layer CAPE topping out
around 2000 J/kg, and PWAT indices up to 2.0 inches will support
increased shower and thunderstorm coverage through the day today. A
few locations across the east coast have already experienced
rainfall total of nearly 1 inch, though the general storm coverage
should shift westward towards the interior/Gulf coast with time
today. Furthermore, DCAPE of 1200-1300 J/kg and effective bulk shear
around 20-25 kt could support isolated stronger storms, capable of
producing microbursts, which may result in strong (likely sub-
severe) wind gusts.

By Saturday, a diffuse frontal boundary progresses southward and
stalls close to Lake Okeechobee. High theta-e values will be present
on the equatorward side of this boundary. With similar synoptic
features intact, intermittent bouts of convection will impact South
Florida through tomorrow as well. Present QPF model guidance
indicates that the highest rainfall totals may be realized over the
east coast early/mid morning tomorrow, with a westward progression
towards the interior and Gulf coast by the afternoon/evening.
Similar impacts, namely strong wind gusts and localized flooding
remain possible tomorrow in association with convective activity.

.LONG TERM (Saturday Night through Thursday)...

Through Sunday, low-level easterly flow will transport tropical
moisture over south Florida and result in continued convergent
flow along the southeast Florida coast. The presence of the sub-
tropical jet aloft will result in weakly diffluent flow resulting
in weak deep-layer forcing for ascent. The combination of these
will keep rain chances relatively high through the remainder of
the weekend, especially along the Urban Corridor. Early next week,
low-level flow will veer southerly and then eventually northerly
as the surface ridge breaks down in response to a northern stream
frontal system moving off the Northeast/Mid-Atlantic coasts. This
will result in reduced moisture advection and transport drier
continental air into the region. At the same time the southern
stream is forecast to weaken locally - essentially removing the
synoptic forcing from the local area. All this to say that a
period of drier conditions is forecast early to mid next week. By
the end of the week a potent frontal system (well agreed upon by
global models) is forecast to take shape and bring an increase in
thunderstorm chances. This could be the first substantial cold
front of the season, stay tuned...

&&

.AVIATION(18Z TAFS)...

VFR conditions with bouts of MVFR/IFR as SHRA/TSRA may briefly
impact the terminals. Winds generally E around 10 kt through the
rest of the afternoon, becoming light and variable around 23-01Z.
WNW winds will be possible at KAPF later this afternoon as the
Gulf seabreeze pushes inland. SHRA/TSRA may once again impact
eastern terminals during the overnight hours. Handled with
VCTS/VCSH for now.

&&

.MARINE...

Easterly winds will relax a bit today leading to more favorable
marine conditions through the upcoming weekend. That said, an
increase in convective coverage will be realized, as moisture moves
back into the region from the southeast The strongest activity may
produce strong gusty winds, locally higher seas, brief heavy
rainfall (which may limit visibility), and cloud-to-water lightning.
Winds and seas look to increase again toward the end of the forecast
period.

&&

.BEACHES...

Easterly flow will decrease in magnitude today compared to prior
days. Regardless, a high risk for rip currents will continue along
the Atlantic coast. Going into the weekend a moderate risk of rip
currents can be expected, especially along coastal Palm Beach County.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            75  86  75  86 /  60  70  50  70
West Kendall     74  86  74  86 /  60  70  50  70
Opa-Locka        74  86  75  86 /  60  70  50  70
Homestead        74  84  73  84 /  60  70  60  70
Fort Lauderdale  75  85  76  85 /  60  70  50  70
N Ft Lauderdale  75  85  76  86 /  60  70  50  70
Pembroke Pines   74  85  74  85 /  60  70  50  70
West Palm Beach  73  86  74  86 /  60  70  40  70
Boca Raton       74  86  75  86 /  60  70  50  70
Naples           73  88  74  87 /  40  60  30  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
     173.

AM...None.
GM...None.

&&

Tonight/Saturday and Aviation/Marine...SRB/Hadi
Saturday Night through Friday...Harrigan

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 22, 4:33 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
433 PM EDT Fri Oct 22 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
231445-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
433 PM EDT Fri Oct 22 2021

...Scattered Showers/Thunderstorms With Heavy Rain Today...

...High Risk of Rip Currents For Atlantic Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Moisture will increase across the area, resulting in
greater thunderstorm chances.

Flooding: Localized flooding expected over portions of the east
coast that receive repeated bouts of heavy rainfall

Wind: A few strong wind gusts may result from robust thunderstorms
that could develop today.

Rip Currents: There is a high risk of rip currents across the
east coast beaches.

Waterspouts: A few waterspouts may be possible across the local
waters today.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The threat of rip currents will remain elevated across the Palm
Beaches through the weekend.

The threat of thunderstorms will remain across South Florida into
early next week. Primary impacts from the storms will be lightning
strikes, localized flooding, and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Oct 22, 3:37 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT FRI OCT 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLOOD            2 SE WILTON MANORS      26.14N 80.10W
10/22/2021                   BROWARD            FL   PUBLIC

            VIDEO RECEIVED VIA SOCIAL MEDIA OF FLOODING
            ALONG A1A AND SUNRISE BLVD IN FORT
            LAUDERDALE BEACH. WATER COVERS THE ROADWAY
            BUT VEHICLES WERE GETTING THROUGH.

&&

MOLLEDA
Local storm report, Oct 22, 3:40 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT FRI OCT 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLOOD            1 NNE MIAMI             25.79N 80.19W
10/22/2021                   MIAMI-DADE         FL   PUBLIC

            PICTURE RECEIVED VIA SOCIAL MEDIA OF
            FLOODING IN THE ON-RAMP TO I-395 IN DOWNTOWN
            MIAMI. VEHICLE ARE ABLE TO GET THROUGH BUT
            WATER IS COVERING THE ROADWAY.

&&

MOLLEDA
Local storm report, Oct 22, 3:43 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT FRI OCT 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLOOD            2 SE WILTON MANORS      26.14N 80.10W
10/22/2021                   BROWARD            FL   PUBLIC

            CORRECTS PREVIOUS FLOOD REPORT FROM 2 SE
            WILTON MANORS. VIDEO RECEIVED VIA SOCIAL
            MEDIA OF FLOODING ALONG A1A AND SUNRISE BLVD
            IN FORT LAUDERDALE BEACH. WATER COVERS THE
            ROADWAY BUT VEHICLES WERE GETTING THROUGH.
            RAINFALL AMOUNTS FROM NEARBY RAIN GAUGES
            WERE IN THE 2-3 INCH RANGE.

&&

MOLLEDA
Local storm report, Oct 22, 3:45 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT FRI OCT 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLOOD            1 NNE MIAMI             25.79N 80.19W
10/22/2021                   MIAMI-DADE         FL   PUBLIC

            CORRECTS PREVIOUS FLOOD REPORT FROM 1 NNE
            MIAMI. PICTURE RECEIVED VIA SOCIAL MEDIA OF
            FLOODING IN THE ON-RAMP TO I-395 IN DOWNTOWN
            MIAMI. VEHICLE ARE ABLE TO GET THROUGH BUT
            WATER IS COVERING THE ROADWAY. RAINFALL
            AMOUNTS FROM NEARBY RAIN GAUGES WERE NEAR 2
            INCHES.

&&

MOLLEDA
Local storm report, Oct 22, 4:16 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT FRI OCT 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            2 SSE WILTON MANORS     26.13N 80.12W
10/22/2021                   BROWARD            FL   BROADCAST MEDIA

            VIDEO RECEIVED FROM WPLG OF FLOODING IN FORT
            LAUDERDALE ALONG NE 7 PLACE NEAR NE 20 AVE.
            WATER WAS ALMOST 1 FOOT DEEP ON THE STREET
            AND FLOWED INTO THE FRONT YARDS OF A FEW
            HOMES, ENCROACHING ON GARAGE DOORS. NEARBY
            RAIN GAUGES MEASURED ALMOST 3 INCHES OF
            RAIN, MOST OF WHICH FELL IN JUST 1 HOUR.

&&

MOLLEDA
Special weather statement, Oct 22, 6:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
630 PM EDT Fri Oct 22 2021

FLZ070-071-073-075-222300-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
630 PM EDT Fri Oct 22 2021

...A strong thunderstorm will impact portions of southeastern Collier
County through 700 PM EDT...

At 630 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Cypress National Preserve, or 25 miles
northeast of Chokoloskee, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Cypress National Preserve and Dade-Collier Training Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2608 8093 2598 8087 2581 8087 2580 8112
      2602 8112
TIME...MOT...LOC 2230Z 349DEG 11KT 2596 8099

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 12:07 PM EDTSpecial Weather StatementMFLBroward23 min
Oct 22, 12:32 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade118 min
Oct 22, 12:52 PM EDTSpecial Weather StatementMFLBroward38 min
Oct 22, 12:57 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Oct 22, 1:19 PM EDTSpecial Weather StatementMFLMartin26 min
Oct 22, 1:22 PM EDTSpecial Weather StatementMFLPalm Beach23 min
Oct 22, 1:53 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Oct 22, 2:18 PM EDTSpecial Weather StatementMFLMiami-Dade27 min
Oct 22, 2:28 PM EDTAreal Flood AdvisoryMFLMiami-Dade5 hr
Oct 22, 3:05 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Oct 22, 3:19 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
Oct 22, 3:21 PM EDTSpecial Marine WarningMFL24 min
Oct 22, 4:06 PM EDTAreal Flood AdvisoryMFLMiami-Dade114 min
Oct 22, 4:40 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.